Alert archive / California / Small Craft Advisories in 2019
Small Craft Advisory 74, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Jul 8, 2019, 5:11 AM PDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2019, 5:11 AM PDT (12:11 UTC)
- Expired
- Jul 8, 2019, 9:00 AM PDT
- In force
- 4 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
516 WHUS76 KEKA 081211 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 511 AM PDT Mon Jul 8 2019 PZZ455-081600- /O.EXP.KEKA.SC.Y.0072.000000T0000Z-190708T1200Z/ /O.NEW.KEKA.SC.Y.0074.190708T1211Z-190708T1600Z/ Cape Mendocino to Pt Arena out 10 nm- 511 AM PDT Mon Jul 8 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect until 9 AM PDT this morning. * WINDS...N 10 to 20 kt. * WAVES...N 6 ft at 7 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ470-081315- /O.EXP.KEKA.SC.Y.0072.000000T0000Z-190708T1200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 511 AM PDT Mon Jul 8 2019 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$ PZZ475-081600- /O.CON.KEKA.SC.Y.0072.000000T0000Z-190708T1600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 511 AM PDT Mon Jul 8 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WINDS...N 15 to 25 kt. * WAVES...N 6 to 7 ft at 7 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wave conditions will exist for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. $$
1 follow-up statement
459 WHUS76 KEKA 081547 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 847 AM PDT Mon Jul 8 2019 PZZ455-081700- /O.EXP.KEKA.SC.Y.0074.000000T0000Z-190708T1600Z/ Cape Mendocino to Pt Arena out 10 nm- 847 AM PDT Mon Jul 8 2019 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... While seas remain somewhat steep in some areas as of 9 AM, diminishing winds will allow seas to settle over the course of the day. $$ PZZ475-081700- /O.EXP.KEKA.SC.Y.0072.000000T0000Z-190708T1600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 847 AM PDT Mon Jul 8 2019 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... While seas remain somewhat steep in some areas as of 9 AM, diminishing winds will allow seas to settle over the course of the day. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Jul 7, 3:51 PM PDT, 13 hours 20 minutes earlier.
Area forecast discussion, Jul 7, 3:51 PM PDT, 13 hours 20 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 351 PM PDT Sun Jul 7 2019 .SYNOPSIS...Warm conditions will persist for the foreseeable future, with temperatures near seasonal averages. Some very light precipitation will be possible in Del Norte and northern Humboldt counties late in the day Tuesday, but otherwise no meaningful rain is anticipated for the next week. && .DISCUSSION...Due to the persistent presence of a broad upper level trough across the West Coast and also a relatively deep marine layer, temperatures throughout northwest California remain relatively subdued and very near seasonal averages for early July, if not slightly cooler. While a few of the warmest valley locations like Weaverville and Ukiah may top out around 90 today, most other interior areas will likely not climb out of the 80s and maybe not even the 70s in parts of interior Humboldt and Del Norte counties. This is generally expected to continue through mid week, with perhaps even slightly cooler temperatures Tuesday and Wednesday as cloud cover increases ahead of a weak frontal system. While this system may help to erode the marine layer somewhat Tuesday and Wednesday, this front will bring plenty of cloud cover to replace the marine layer stratus. Meanwhile, while thunderstorms have once again developed across Lassen County this afternoon, only scattered cumulus clouds have developed locally and precipitation is not expected through at least early Tuesday. However, a passing weak warm front may bring some light, drizzly precipitation to parts of Del Norte and Humboldt counties late in the day Tuesday. Otherwise, dry conditions are expected for the foreseeable future. After the aforementioned warm front passes through the region Wednesday, a broad upper level trough will stall off the coast of the Pacific Northwest for several days. While interior temperatures may increase slightly over the latter half of the week, the presence of this trough will likely prevent temperatures from rising much more than a few degrees above seasonal averages. && .AVIATION...Just like yesterday, the early morning coastal stratus has burned off this afternoon with only a few patches remaining off the Del Norte Coast. VFR conditions and N to NW winds will prevail area wide this afternoon and early evening. Expect coastal stratus to return late this evening with similar location and timing as last night. The marine layer appears a bit shallower this afternoon so would expect slightly lower ceilings than what were experienced last night. IFR to MVFR ceilings and visibilities will persist for coastal locations through tomorrow morning. Interior locations will remain VFR through this TAF cycle. /WCI && .MARINE...Moderate to fresh northerlies will continue to support Small Craft Advisory conditions across the coastal waters through late tonight, possibly lingering a bit longer into Monday morning across the southern outer zone. Winds and seas will then quickly trend downward during the day on Monday as high pressure offshore migrates toward the coast. This will usher in a period of relatively light and variable winds and calm seas which looks to last for much of the upcoming work week. Diminishing short period seas will leave a modest SW swell of about 3-4 ft at 17-18 seconds as the primary wave group for the beginning of the week, resulting in combined seas at or below 5 feet through at least Thursday. Stronger northerlies look to return towards the end of the week with the approach of another trough. /CB && .EKA WATCHES/WARNINGS/ADVISORIES... CA...None. NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until 5 AM PDT Monday for PZZ455-470-475. && Visit us at http://www.weather.gov/eureka Follow us on Facebook and Twitter at: http://www.facebook.com/NWSEureka http://www.twitter.com/NWSEureka For forecast zone information see the forecast zone map online: http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Jul 8, 4:10 AM PDT, 1 hour 1 minute before
Hazardous Weather Outlook National Weather Service Eureka CA 410 AM PDT Mon Jul 8 2019 CAZ101>113-091115- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 410 AM PDT Mon Jul 8 2019 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in California, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.